Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 10, NWS Topeka, KS

October 28, 202523 counties in Kansas

NWS Topeka, KS issued this wind advisory at Oct 28, 2025, 7:55 AM CDT for 23 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 7:55 AM CDT (12:55 UTC)
In effect from
Oct 28, 2025, 7:00 PM CDT
Expired
Oct 29, 2025, 10:00 AM CDT
In force
15 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS73 KTOP 281255
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
755 AM CDT Tue Oct 28 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-291500-
/O.NEW.KTOP.WI.Y.0010.251029T0000Z-251029T1500Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Abilene, Sabetha, Wamego, Marysville,
Council Grove, Junction City, Garnett, McLouth, Paxico, Valley
Falls, Grantville, Lyndon, Blue Rapids, Greenleaf, Burlingame,
Topeka, Linn, Manhattan, Nortonville, Lawrence, Seneca,
Herington, Belleville, Bennington, Maple Hill, Holton, Ottawa,
Perry, Concordia, Horton, Clay Center, Minneapolis, Alma,
Oskaloosa, Clifton, Washington, St. Marys, Eskridge, Hanover,
McFarland, Harveyville, Carbondale, Overbrook, Burlington,
Emporia, Alta Vista, Lebo, Meriden, Hiawatha, Osage City, and
Frankfort
755 AM CDT Tue Oct 28 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT 
WEDNESDAY...

* WHAT...North-northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 7 PM this evening to 10 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Flanagan
2 follow-up statements
501 
WWUS73 KTOP 290748
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
248 AM CDT Wed Oct 29 2025

KSZ012-024-026-038>040-054>056-058-059-292200-
/O.NEW.KTOP.FR.Y.0003.251030T0900Z-251030T1300Z/
/O.CON.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/
Brown-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
Including the cities of Meriden, Harveyville, McLouth, Horton,
Perry, Maple Hill, Holton, Lyndon, Eskridge, Hiawatha, Paxico,
Nortonville, Grantville, Alma, Alta Vista, Topeka, Burlington,
Oskaloosa, Osage City, McFarland, Ottawa, Valley Falls, Emporia,
Lawrence, Garnett, Burlingame, Lebo, Carbondale, and Overbrook
248 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

* WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts 
  up to 55 mph. For the Frost Advisory, temperatures as low as 33 to 
  35 will result in frost formation.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...For the Wind Advisory, until 10 AM CDT this morning. For 
  the Frost Advisory, from 4 AM to 8 AM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result. Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

Tender plants should be brought inside or covered to protect them 
from the cold.

&&

$$

KSZ008>011-020>023-034>037-292200-
/O.NEW.KTOP.FZ.A.0003.251030T0600Z-251030T1400Z/
/O.CON.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-
Including the cities of Greenleaf, Wamego, Manhattan, Washington,
Herington, Belleville, Hanover, Council Grove, Frankfort, St.
Marys, Sabetha, Linn, Seneca, Junction City, Blue Rapids,
Bennington, Minneapolis, Marysville, Concordia, Clifton, Abilene,
and Clay Center
248 AM CDT Wed Oct 29 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...

* WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts 
  up to 50 mph. For the Freeze Watch, sub-freezing temperatures as 
  low as 31 possible.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...For the Wind Advisory, until 10 AM CDT this morning. For 
  the Freeze Watch, from late tonight through Thursday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

Tender plants should be brought inside or covered to protect them 
from the cold.

&&

$$

BD
619 
WWUS73 KTOP 291455
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
955 AM CDT Wed Oct 29 2025

KSZ012-024-026-038>040-054>056-058-059-301000-
/O.EXP.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/
/O.CON.KTOP.FR.Y.0003.251030T0900Z-251030T1300Z/
Brown-Jackson-Jefferson-Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Franklin-Coffey-Anderson-
Including the cities of Burlingame, Grantville, Horton, Emporia,
Maple Hill, Holton, Garnett, Meriden, Carbondale, Eskridge,
Harveyville, Alta Vista, Paxico, Hiawatha, Ottawa, Topeka,
Oskaloosa, Osage City, Valley Falls, Overbrook, McFarland,
Lyndon, Perry, Lawrence, Lebo, Nortonville, Alma, Burlington, and
McLouth
955 AM CDT Wed Oct 29 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...Temperatures of 33 to 36 degrees will result in frost 
  formation.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...From 4 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tender plants should be brought inside or covered to protect them 
from the cold.

&&

$$

KSZ008>011-020>023-034>037-301000-
/O.EXP.KTOP.WI.Y.0010.000000T0000Z-251029T1500Z/
/O.CON.KTOP.FZ.A.0003.251030T0600Z-251030T1400Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-
Including the cities of St. Marys, Belleville, Concordia, Linn,
Marysville, Herington, Washington, Manhattan, Wamego,
Minneapolis, Bennington, Junction City, Council Grove, Greenleaf,
Hanover, Abilene, Clifton, Seneca, Sabetha, Blue Rapids, Clay
Center, and Frankfort
955 AM CDT Wed Oct 29 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING...
...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tender plants should be brought inside or covered to protect them 
from the cold.

&&

$$

Flanagan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 28, 4:50 AM CDT, 3 hours 5 minutes earlier. Its key messages:

  • A cold front pushes into the area this morning with widespread rain lasting through much of the afternoon.
  • Winds increase behind the front with gusts becoming stronger this afternoon and into tonight possibly gusting to near advisory levels at times.
  • Thursday morning into the weekend, frost appears possible for several hours generally after midnight to around sunrise area- wide.
Area forecast discussion, Oct 28, 4:50 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
450 AM CDT Tue Oct 28 2025

.KEY MESSAGES...

- A cold front pushes into the area this morning with widespread rain
  lasting through much of the afternoon.

- Winds increase behind the front with gusts becoming stronger
  this afternoon and into tonight possibly gusting to near
  advisory levels at times.

- Thursday morning into the weekend, frost appears possible for
  several hours generally after midnight to around sunrise area-
  wide.

&&

.DISCUSSION...
Issued at 415 AM CDT Tue Oct 28 2025

The upper level pattern features an omega type blocking pattern
setting up across Canada north of the Great Lakes region. The
previous upper level low pressure system the exited the region
yesterday as transitioned into an open wave over the Appalachains
and mid-Atlantic region. A Pacific trough continues to dig into the
central Plains helping to push a cold front into the area with
showers now occurring over north central Kansas counties and
conditions deteriorating over the past hour with lower cloud bases
visibility being sampled along with the -DZ transitioning to -SHRA.

Look for the cold front to continue to push across the area this
morning into the this afternoon as the Pacific system deepens across
the area into a closed upper level low pressure system over the mid
to lower MS Valley region. The -DZ over eastern areas continues to
shift east with the weak isentropic ascent advecting into
western MO before sunrise this morning.

Winds will be one potential hazard that remains in question as to
how strong the winds will be able to gust across the area this
afternoon into tonight. SREF, RAP and HRRR solutions do suggest that
gusts should be able to reach into the 40 mph range at times and
possibly higher. But widespread 35 mph or greater sustained winds or
gusts above 45 mph appear to be limited in time and spacial coverage
due to the saturated profile and lagging colder air that would
normally help more efficiently mix strong H85 winds to the surface.
Should the gradient intensify greater than current thinking, can't
rule out a short fuse advisory may be necessary but will hold off at
this time.

Conditions improve by Wednesday afternoon with winds trending lower
and skies clearing from west to east likely late in the day. With
the primary track of any meaningful storm systems remaining north of
the area for the balance of the week, look for weaker flow patterns
to remain over the central CONUS. This sets up generally clear
conditions with calm nights and more efficient radiational cooling
to be in place. Frost will be possible from Thursday morning into
the weekend for several hours during the overnight periods. Warming
highs and lows to above normal still appear likely into the second
half of the upcoming weekend into early next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 443 AM CDT Tue Oct 28 2025

Steady IFR conditions expected to be in place this morning
through much of the afternoon temporarily dropping to LIFR at
times. FROPA occurs from west to east by midday at all
terminals. Winds increase from the WNW for the balance of the
period and last into next period before calming. Cig/Vis should
improve as the band of rain exits to the east into this evening
but low Cigs remain in place through the overnight period
expected to remain above IFR at this time.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Drake
AVIATION...Drake
Hazardous weather outlook, Oct 28, 3:30 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
330 AM CDT Tue Oct 28 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-290830-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
330 AM CDT Tue Oct 28 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Winds increase across the area this afternoon into tonight behind a
cold front and may gust to near advisory levels at times. If advisory
level winds are able to set up the most likely areas appear to be
from north central to central and into east central Kansas zones.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today or tonight.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.